I was recently diagnosed as having had an episode of atrial fibrillation.
For some years leading up to this episode of AF I have been having the following symptoms:
- shortness of breath
- some trouble swallowing
- sensation of pressure in head / headrush
- weakness in left eye muscle, left hand and foot
- aspirating saliva into lungs in sleep (occasional)
- swollen oesophagus
My question is, could all of these symptoms be emanating from a neurological source? i.e. vagus nerve
I am waiting a referral to see a cardiologist. I have had an MRI and the neurologist said it showed "nothing serious". I have seen a chiropractor who has told me I have some "subluxation" in my neck and spine.
Those symptoms sure look familiar. The weakness bothers me a lot...it is my left side as well. Everything always comes back "normal" except the tachy, pac's and pvc's which run most of days. Not sure about your neck/spine term, but was diagnosed in my early 30's with scoliosis! I wonder if the school nurse didn't know what she was doing every year she checked for that. I am certain my vagal nerve is affecting my heart rhythm and finally my PCP agrees. Now to get the cardio on board :) I also know I have had short bursts of afib that have awakened me from my sleep...it was most certainly no pac or pvc. The head rushes with those episodes were unbelievable! BP must have went out the roof. Currently, I'm just suffering with it (I do take prevacid and atenolol)...I seem to be one of those medical mysteries with events that won't kill me, they just decrease my quality of life. Sorry I have no advice, but you're not alone. Hoepfully itdood, jerry, or issomethingwrong will run past your post and be able to give you some insight. I hope you feel better...best to you!
Have you been checked for Acid reflux or GERD? I wonder if that could be a reason. Also, your symptoms remind me of sleep apnea. You might want to ask your doctor about a sleep study. The lightheadness/unsteadiness feel goes along with Afib and some of the meds used to treat it like beta blockers. Hope this is of some help. Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.